[Skip to Content]
[Skip to Content Landing]
Article
March 1955

SPONTANEOUS EPILATION FOLLOWING USE OF ASTEROL FOR MICROSPORUM AUDOUINI INFECTION OF SCALP

AMA Arch Derm. 1955;71(3):348. doi:10.1001/archderm.1955.01540270060006

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

A 9-year-old boy was first seen at the Marshfield Clinic on Sept. 30, 1953, with superficial fungus infection of the scalp. Under Wood's light examination most of the scalp was covered with fluorescent hair. Microsporum audouini was cultured from infected hairs. The entire scalp was treated with 2-dimethylamino-6-(β-diethylaminoethoxy) -benzothiazole (Asterol) dihydrochloride solution twice daily and Asterol ointment each evening. On the child's third visit, Oct. 20, his mother stated that he was normally a good student but that he was now beginning to fail in school and seemed to be very tense. Examination revealed twitching movements of the face but no other pertinent physical findings. Asterol was stopped, and 3% ammoniated mercury was applied to the scalp two times daily. On Oct. 27, the fibrillary movements of facial muscles were still noted. During the next few weeks the child recovered from the neurologic

First Page Preview View Large
First page PDF preview
First page PDF preview
×